Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 1, 2021, 1:45 PM MDT for Weld County, Colorado. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 1:45 PM MDT (19:45 UTC)
- Expired
- Jun 1, 2021, 2:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Denver/Boulder, CO
County Weld County, CO
The radar
The Denver radar (KFTG), 80 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.8 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
707
WWUS85 KBOU 011945
SPSBOU
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Tue Jun 1 2021
COZ042-043-012030-
Central and South Weld County CO-Northeast Weld County CO-
145 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 230 PM
MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Purcell, or 22 miles northeast of Greeley, moving
southeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Kersey, Galeton, Gill, Briggsdale and Barnesville.
LAT...LON 4049 10414 4043 10415 4022 10454 4052 10465
4058 10460 4074 10440
TIME...MOT...LOC 1944Z 334DEG 28KT 4066 10447
$$
SCHLATTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 1, 11:58 AM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jun 1, 11:58 AM MDT, 1 hour 47 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 1158 AM MDT Tue Jun 1 2021 .UPDATE... Issued at 1153 AM MDT Tue Jun 1 2021 A little pocket of mid level moisture and instability will pass over our area this afternoon. The showers at the leading edge of the moisture weren't much and have largely dissipated. The models have been insistent at developing showers and storms on the back edge of this area where there's been less cloud cover and there will be a little more instability. Even so, it is weak with expected CAPEs ranging from around 400-800 J/kg, likely greatest just east of the mountains and south of I-70. The clump of showers developing north of Cheyenne is in this sweet spot, though it could fill back a little into the clear air behind that. This should pass near Denver in the middle of the afternoon. There is significant drying coming quickly after that. Little to change in the forecast at this time but we did speed up the decrease in showers and clouds a little in the early evening. && .SHORT TERM...(Today and tonight) Issued at 340 AM MDT Tue Jun 1 2021 The mid level water vapor satellite picture are indicating a weak upper trough in northern Wyoming moving southward in the north- northwesterly flow aloft. There is some shower activity with it. Satellite pictures and observations are also indicating a patch of fog over the northern half of Lincoln County including the town of Limon at this time. There is weak upward vertical velocity progged today into early evening. It will be a tad drier today with dew points expected to be in the lower to mid 40s F for the plains and lower foothills. The precipitable water values are still in the 0.50 to 0.80 range all day. There is CAPE around, but values are not significant. High temperatures should maybe get into the lower 70s F over the plains. Overall, most of the models seem in pretty good agreement with the chance of showers and storms. Will go with 20-50% pops for the CWA from late morning to mid evening; highest chances in the alpine areas. After all, we are in northwesterly flow aloft. It doesn't look warm and wet enough for any severe storms, however, even a minimal amount of rainfall could cause some flood issues on the burn scars. .LONG TERM...(Wednesday through Monday) Issued at 238 AM MDT Tue Jun 1 2021 On Wed, the flow aloft will become more northerly. There may be just enough moisture and instability for a slight chc of showers and storms over the higher terrain. Temps will continue to rebound with highs near seasonal levels. For Thu into Fri an upper level high will build into the area. The GFS has backed off on the amount of moisture affecting the higher terrain and now is more like the drier ECMWF. Thus will only mention a slight chc of storms over the higher terrain with dry conditions over the plains. Highs will be even warmer as readings will be in the 80's both days over nern CO. Looking ahead to Sat, the upper level high will weaken somewhat with light WNW flow aloft. The GFS continues to show a copious amount of subtropical moisture moving around the remnants of the upper level high while the ECMWF is drier. At this point, believe the GFS is excessive with its moisture, thus will keep pops in the 20%-30% range, with most activity confined to the higher terrain. Highs will remain in the 80s although the latest ECMWF has readings rising into the upper 80s to lower 90s over nern CO. On Sun, both the ECMWF and GFS show an influx of subtropical moisture. Thus may see a better chc of showers and storms in the aftn and evening hours. Meanwhile, highs will remain above normal with readings in the 80s across the plains. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1153 AM MDT Tue Jun 1 2021 VFR through tonight. Scattered showers and thunderstorms will pass near Denver in the 20z-00z time frame. A wind shift or two with gusts to around 30 knots is possible, and there may be a brief need for instrument approaches to KDEN. && .HYDROLOGY... Issued at 238 AM MDT Tue Jun 1 2021 Scattered late morning to early evening showers and thunderstorms are forecast for the high country, including the burn areas today. So, there is a limited threat of flash flooding in these locations today. The threat of flash flooding will be very low Wednesday through Friday. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Gimmestad SHORT TERM...RJK LONG TERM....RPK AVIATION...Gimmestad HYDROLOGY....RJK/RPK
Hazardous weather outlook, Jun 1, 10:57 AM MDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1057 AM MDT Tue Jun 1 2021 COZ030>051-021700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1057 AM MDT Tue Jun 1 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There will be a chance of showers and thunderstorms this afternoon and early evening, mainly over and near the mountains. A few of the strongest storms could produce brief heavy rain, small hail and wind gusts to 40 mph. If a stronger storm goes over a new burn area there would be a threat of flooding, but the chance of this is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Drier and warmer conditions will return to the region Wednesday through Friday. There is a slight chance of afternoon thunderstorms over the high terrain during the afternoon hours but the lower elevations are expected to stay dry. The weekend will bring above average highs with temperatures close to 90 degrees by Saturday with a slight chance of afternoon showers and storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. Gimmestad/Bowen
In the hours before
Special weather statement, Jun 1, 1:45 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
145 PM MDT Tue Jun 1 2021
COZ042-043-012030-
Central and South Weld County CO-Northeast Weld County CO-
145 PM MDT Tue Jun 1 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WELD COUNTY UNTIL 230 PM
MDT...
At 144 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Purcell, or 22 miles northeast of Greeley, moving
southeast at 30 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Kersey, Galeton, Gill, Briggsdale and Barnesville.
LAT...LON 4049 10414 4043 10415 4022 10454 4052 10465
4058 10460 4074 10440
TIME...MOT...LOC 1944Z 334DEG 28KT 4066 10447
SCHLATTERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 2:23 PM MDT | Special Weather Statement | BOU | Morgan | 52 min |
| Jun 1, 2:51 PM MDT | Areal Flood Advisory | BOU | Larimer | 62 min |
| Jun 1, 3:09 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 36 min |
| Jun 1, 3:32 PM MDT | Special Weather Statement | BOU | Morgan | 28 min |
| Jun 1, 4:06 PM MDT | Special Weather Statement | BOU | Morgan | 39 min |
| Jun 1, 5:19 PM MDT | Special Weather Statement | BOU | Morgan | 26 min |
| Jun 1, 5:41 PM MDT | Special Weather Statement | BOU | Morgan | 34 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.